MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 PERIPHERAL ORIBITAL ATHERECTOMY DEVICE; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 PERIPHERAL ORIBITAL ATHERECTOMY DEVICE; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number PRD-MAX-200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
A stealth 360 peripheral orbital atherectomy device (oad) was being used to treat a severely calcified lesion in the right common femoral artery.As the oad was advanced, a high pitch noise was heard and the oad stopped advancing through the lesion.The oad was attempted to be advanced three times before the physician stopped the procedure to evaluate the oad.The saline sheath appeared to be separated, but not detached.A new oad was used to complete the procedure.The patient was in stable condition.
 
Additional Manufacturer Narrative
The oad was returned to csi for analysis.The saline sheath and driveshaft were observed to be fractured.Stall events were identified in the device data log.Scanning electron microscopy identified evidence of fatigue indicating that the device likely spun in a high-stress environment.The compressive force may have been applied to the device causing the reported fractures.However, the root cause of the event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id:(b)(4).

Brand Name
STEALTH 360 PERIPHERAL ORIBITAL ATHERECTOMY DEVICE
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
sadie martin
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key16973892
Report Number3004742232-2023-00134
Device Sequence Number19443463
Product Code MCW
UDI-Device Identifier10850026568711
UDI-Public(01)10850026568711(17)241231(10)467019-1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberPRD-MAX-200
Device Catalogue Number7-10059-46
Device Lot Number467019-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceWhite